| Catalog Number |
PPH03 |
| Medical Device Problem Codes |
Failure to Fire (2610); No Apparent Adverse Event (3189)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/14/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a hemorrhoidectomy the surgeon fired the stapler , but it deployed partially, resulting in incomplete stapling and cutting of specimen, which led to bleeding.
Additional Manufacturer Narrative
(b)(4).Date sent 6/20/2025.D4 batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: 1.Was there any other issue noted with the staple line other than bleeding (malformed staples, staple line missing staples, etc.)? 2.How was the bleeding controlled? 3.How much blood was lost (ml)? 4.Did the patient require a transfusion? 5.Could you please clarify if there were any patient consequences? 6.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4).Date sent 7/15/2025.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
Additional Manufacturer Narrative
(b)(4).Date sent 7/21/2025.D4: batch #222d40.Investigation summary: the product was returned for thorough evaluation, which included visual inspections and functional testing of the returned device.Visual analysis of the returned sample revealed that the pph03 device arrived with no apparent damage.The breakaway washer was present, cut and there were no staples present, indicating that the device achieved a full firing stroke.The device was reloaded with staples; a new washer was placed on the device and it was tested for functionality.It fired and formed all the staples as well as completely cut the test media and the breakaway washer without incident.The staple line was complete, and the staples meet the staple form release criteria.The event described could not be confirmed as the device performed without any difficulties.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Although the cause of the reported incident could not be determined, proper use of the proximate** hcs (pph) set is important to ensure functionality.For more information, please refer to the instructions for use.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 222d40, and no non-conformances were identified.